MAUDE Adverse Event Report: KARL STORZ SE & CO. KG VIDEO-URETERO-RENOSCOPE FLEX XC

KARL STORZ SE & CO. KG VIDEO-URETERO-RENOSCOPE FLEX XC
Model Number 11278VS
Medical Device Problem Codes Circuit Failure (1089); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that scope stopped working during the procedure lost vision.Procedure was completed successfully with another, disposable scope.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: during the technical investigation of the returned product, the following was found: the contacts of the power connector are damaged.The housing shows signs of impact damage.There are residues on the cock housing.The shows no image, no light and no button function.The error described by the customer " stopped working during the procedure " could be confirmed.The loss of image was present during product evaluation and the condition persisted during this investigation.No image was observed when a new imager was connected, nor when a new cable was installed.Image and light functionality were restored when the current scope components were connected to a known-good pcb.No visible damage was observed on the current pcb; however, it is a reclaim component.The cause of the image failure was determined to be caused by a defective pcb.A two-year trend analysis of service records indicates a 0.2% failure rate, which is considered low for the product family.The chart below shows failures plotted by production date.Given that the device has been in the field for nearly two years with low occurrence, no increase in trend, and no clustering by build date, the failure mode does not indicate a systemic or emerging issue.For this reason, cause traced to component failure is to be considered which led to the missing image.The event is filed under internal karl storz complaint id:(b)(4).

Brand Name
VIDEO-URETERO-RENOSCOPE FLEX XC
Common Device Name
VIDEO-URETERO-RENOSCOPE FLEX XC
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22554032
Report Number9610617-2025-01185
Device Sequence Number9576486
Product Code FGB
UDI-Device Identifier04048551344408
UDI-Public04048551344408
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141250
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11278VS
Device Catalogue Number11278VS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown